Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 52, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 25, 2014, 6:19 PM EDT for 6 counties in North Carolina. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2014, 6:19 PM EDT (22:19 UTC)
- Expired
- Apr 25, 2014, 7:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC, Johnston County, NC, Nash County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 6:30 PM EDT | HAIL 0.75 | 6 N New Hope, NC | |
| Apr 25, 6:34 PM EDT | TSTM WND DMG | 1 Nw Wilson, NC | TWO TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF WOODLAND DR AND PINEVIEW AVE. |
| Apr 25, 6:35 PM EDT | TSTM WND DMG | 4 Nw Selma, NC | TREES DOWN AND DAMAGED DECK ON CATAWBA AND MITCHNER DRIVES IN THE WILSON MILLS COMMUNITY. |
| Apr 25, 6:37 PM EDT | HAIL 1 | 3 Nnw New Hope, NC | PENNY TO QUARTER SIZE HAIL WAS REPORTED NEAR SUGAR HILL ROAD NEAR MILE MARKER 127 ON I-95. |
| Apr 25, 6:48 PM EDT | TSTM WND DMG | 2 Nnw Black Creek, NC | TWO TREES WERE REPORTED DOWN NEAR U.S. 117 ALT AND YANK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 1:19 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618
WUUS52 KRAH 252219
SVRRAH
NCC065-083-101-127-191-195-252315-
/O.NEW.KRAH.SV.W.0052.140425T2219Z-140425T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
NASH COUNTY IN CENTRAL NORTH CAROLINA...
WILSON COUNTY IN CENTRAL NORTH CAROLINA...
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 715 PM EDT
* AT 618 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BARLEY TO NEAR NASHVILLE TO NEAR SMITHFIELD...
AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...ROANOKE RAPIDS...TARBORO...SMITHFIELD...NASHVILLE...
HALIFAX...WILSON...SCOTLAND NECK...ELM CITY...FREMONT...DORTCHES...
BAILEY...MICRO...SELMA...RED OAK...ENFIELD...PRINCEVILLE...
SHARPSBURG...FOUR OAKS AND PINE LEVEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3609 7732 3600 7741 3591 7734 3582 7735
3583 7739 3580 7748 3558 7782 3545 7783
3545 7848 3648 7772 3648 7765 3644 7762
3641 7755 3635 7758 3632 7757 3632 7743
3624 7738 3621 7739 3617 7728 3611 7724
TIME...MOT...LOC 2218Z 271DEG 64KT 3651 7773 3600 7794 3551 7845
$$
DJF3 follow-up statements
845
WWUS52 KRAH 252247
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT FRI APR 25 2014
NCC065-083-101-127-191-195-252315-
/O.CON.KRAH.SV.W.0052.000000T0000Z-140425T2315Z/
JOHNSTON NC-NASH NC-WILSON NC-HALIFAX NC-WAYNE NC-EDGECOMBE NC-
647 PM EDT FRI APR 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EAST CENTRAL JOHNSTON...EASTERN NASH...WILSON...SOUTHEASTERN
HALIFAX...NORTHEASTERN WAYNE AND EDGECOMBE COUNTIES...
AT 645 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF RICH SQUARE TO 5 MILES WEST OF FREMONT...MOVING EAST AT
50 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...NASHVILLE...HALIFAX...WILSON...SCOTLAND
NECK...ELM CITY...FREMONT...DORTCHES...MICRO...ENFIELD...
PRINCEVILLE...SHARPSBURG...PINE LEVEL...PINETOPS...KENLY...
PRINCETON...LUCAMA...STANTONSBURG AND BLACK CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS CAN ALSO RESULT IN PONDING OF WATER ON ROADS
QUICKLY...SO USE CAUTION WHEN DRIVING THIS EVENING. KEEP A SAFE
DISTANCE BETWEEN YOUR VEHICLE AND THE ONE IN FRONT OF YOU.
&&
AGAIN...A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3609 7732 3600 7741 3591 7734 3582 7735
3583 7739 3580 7748 3558 7782 3545 7783
3545 7828 3623 7776 3626 7762 3633 7759
3635 7758 3632 7757 3632 7743 3624 7738
3621 7739 3617 7728 3611 7724
TIME...MOT...LOC 2245Z 287DEG 46KT 3633 7739 3584 7773 3556 7809
$$
DJF393
WWUS52 KRAH 252259
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT FRI APR 25 2014
NCC101-127-252306-
/O.CAN.KRAH.SV.W.0052.000000T0000Z-140425T2315Z/
JOHNSTON NC-NASH NC-
659 PM EDT FRI APR 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSTON AND
EASTERN NASH COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. REPORT ANY
SEVERE WEATHER TO LAW ENFORCEMENT AND ASK THAT YOUR REPORT BE SHARED
WITH THE NATIONAL WEATHER SERVICE.
LAT...LON 3609 7732 3600 7741 3591 7734 3582 7735
3580 7748 3558 7782 3545 7783 3548 7812
3558 7806 3559 7809 3585 7788 3585 7784
3597 7779 3614 7765 3630 7744 3622 7742
3624 7738 3621 7739 3617 7728 3611 7724
TIME...MOT...LOC 2256Z 271DEG 64KT 3633 7716 3584 7750 3556 7787
$$
NCC065-083-191-195-252315-
/O.CON.KRAH.SV.W.0052.000000T0000Z-140425T2315Z/
WILSON NC-HALIFAX NC-WAYNE NC-EDGECOMBE NC-
659 PM EDT FRI APR 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WILSON...SOUTHEASTERN HALIFAX...NORTHEASTERN WAYNE AND EDGECOMBE
COUNTIES...
AT 656 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH...AND HAIL UP TO QUARTER SIZE. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR WOODLAND...THROUGH TARBORO...TO 5 MILES
EAST OF FREMONT...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...WILSON...SCOTLAND NECK...ELM CITY...
FREMONT...PRINCEVILLE...SHARPSBURG...PINETOPS...LUCAMA...
STANTONSBURG...BLACK CREEK...PIKEVILLE...MACCLESFIELD...SARATOGA...
HOBGOOD...CONETOE...EUREKA...SPEED AND LEGGETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH
THE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
AGAIN...A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3609 7732 3600 7741 3591 7734 3582 7735
3580 7748 3558 7782 3545 7783 3548 7812
3558 7806 3559 7809 3585 7788 3585 7784
3597 7779 3614 7765 3630 7744 3622 7742
3624 7738 3621 7739 3617 7728 3611 7724
TIME...MOT...LOC 2256Z 271DEG 64KT 3633 7716 3584 7750 3556 7787
$$
DJF661
WWUS52 KRAH 252317
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
717 PM EDT FRI APR 25 2014
NCC065-083-191-195-252326-
/O.EXP.KRAH.SV.W.0052.000000T0000Z-140425T2315Z/
WILSON NC-HALIFAX NC-WAYNE NC-EDGECOMBE NC-
717 PM EDT FRI APR 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR WILSON...SOUTHEASTERN
HALIFAX...NORTHEASTERN WAYNE AND EDGECOMBE COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING WAS MOVING OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
THE WILSON COUNTY SHERIFF REPORTED SCATTERED TREES BLOWN DOWN WITH
THE STORMS AS THEY MOVED ACROSS THE COUNTY. BE CAREFUL WHEN OUT
DRIVING THIS EVENING. ALSO...IF YOU NOTICE A POWER LINE BLOWN DOWN...
BE SURE TO STAY AWAY FROM IT AND NOTIFY LOCAL AUTHORITIES.
LAT...LON 3609 7732 3600 7741 3591 7734 3582 7735
3580 7748 3558 7782 3545 7783 3548 7812
3558 7806 3559 7809 3585 7788 3585 7784
3597 7779 3614 7765 3630 7744 3622 7742
3624 7738 3621 7739 3617 7728 3611 7724
TIME...MOT...LOC 2314Z 271DEG 64KT 3633 7716 3584 7750 3556 7787
$$
DJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:20 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 25, 3:20 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT FRI APR 25 2014 .SYNOPSIS..A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE CAROLINAS THIS EVENING. WEAK HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT AND PERSIST INTO SATURDAY. A COLD FRONT WILL PUSH INTO THE REGION FROM THE NORTHEAST SATURDAY NIGHT AND SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... AS OF 320 PM FRIDAY... ...TORNADO WATCH IN EFFECT FOR ALL OF CENTRAL NC THROUGH 900 PM EDT... CURRENTLY MANAGING MULTIPLE SEVERE THUNDERSTORMS IN CENTRAL NORTH CAROLINA WITH NUMEROUS REPORTS OF LARGE HAIL. SEVERE WEATHER THREAT WILL CONTINUE THROUGH AROUND NIGHTFALL. CONVECTION THIS AFTERNOON IS IN THE FORM OF DISCRETE CELLS AND CLUSTERS WITH PERSISTENT UPDRAFTS WHICH COMBINED WITH FREEZING LEVELS AROUND 10KFT HAS RESULTED IN THE NUMEROUS LARGE HAIL REPORTS. A MORE LINEAR CONVECTIVE FEATURE ASSOCIATED WITH THE APPROACHING COLD FRONT IS LIKELY TO SWEEP ACROSS CENTRAL NC BETWEEN 21 AND 01Z. THE CONVECTION MAY HAVE A DOWNWARD TRAJECTORY IN INTENSITY TOWARD SUNSET AS THE SURFACE FLOW BECOMES MORE SOUTHWESTERLY DECREASING LOW LEVEL SHEAR AND POTENTIALLY REDUCING INSTABILITY WITH A SLIGHTLY DRIER AIR MASS. AFTER A CONVECTIVELY ACTIVE EARLY EVENING... CONDITIONS SHOULD IMPROVE AFTER THE FRONTAL PASSAGE AS A COOLER AND DRIER AIR MASS PUSHES INTO THE REGION. SKIES SHOULD BECOME CLEAR OVERNIGHT WITH A LIGHT BREEZE STICKING AROUND FOR MOST OF THE EVENING. CURRENT FORECAST NOTES THAT WINDS MAY DECOUPLE ACROSS THE WEST AND SOUTHWEST TOWARD DAYBREAK SATURDAY AND LATEST NAM/GFS BUFR SOUNDINGS SUPPORT THIS. LOWS TONIGHT SHOULD FALLING INTO THE MID 40S TO MID 50S. SATURDAY SHOULD BRING FAIR WEATHER WITH LOTS OF SUNSHINE AND NEAR TO SLIGHTLY ABOVE SEASONABLE TEMPERATURES. SUNSHINE WILL MIX WITH PERIODS OF HIGH CLOUDS BUT MOSTLY SUNNY SKIES SHOULD DESCRIBE THIS WELL. HIGH TEMPERATURES WILL RANGE BETWEEN 78 AND 82 DEGREES. -BLAES && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 315 PM FRIDAY... A DRY BACKDOOR COLD FRONT WILL APPROACH THE AREA SATURDAY NIGHT INTO SUNDAY AS AN UPPER LOW/TROUGH MOVES OFF THE NEW ENGLAND COAST. THERE HAS BEEN DISAGREEMENT AMONG THE MODELS THE LAST COUPLE OF DAYS WITH REGARDS TO HOW FAR SOUTH THE FRONT WILL MAKE IT...BUT IT LOOKS LIKE IT WILL AT LEAST COME INTO OUR NORTHERN AREAS BEFORE IT WASHES OUT/RETREATS ON SUNDAY. THEN...HEIGHTS WILL BEGIN TO RISE ON SUNDAY AS THE UPPER RIDGE BUILDS EAST. THEREFORE...OVERALL THE WEATHER SHOULD BE QUIET FOR THE SHORT TERM PERIOD...WITH TEMPS SLIGHTLY ABOVE NORMAL (ESPECIALLY ACROSS THE SOUTHWEST PORTION OF THE FORECAST AREA...SOUTH OF THE DISSIPATING BOUNDARY). && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 315 PM FRIDAY... AN UNSETTLED WEATHER PERIOD IS EXPECTED BEGINNING EARLY NEXT WEEK...LIKELY PERSISTING INTO THE MIDDLE/LATE PART OF THE WEEK AS A BLOCKING PATTERN SETS UP ACROSS THE CONUS. A STRONG SYSTEM/CUTOFF LOW THAT WILL LIKELY BE A BIG SEVERE WEATHER MAKER FOR THE CENTRAL CONUS OVER THE WEEKEND/EARLY NEXT WEEK...WILL SLOWLY MOVE EASTWARD. THE OVERALL TREND HAS BEEN TO SLOW DOWN THE EASTWARD PROGRESSION SOMEWHAT AS THE RIDGE HOLDS STRONG OVER THE EAST COAST. NOW THE BEST CHANCE FOR PRECIP MAY HOLD OFF UNTIL WEDNESDAY/WEDNESDAY NIGHT INTO THURSDAY WHEN THE SURFACE FRONT IS PROGGED TO CROSS THE AREA. EARLIER IN THE WEEK...MODELS ARE IN DECENT AGREEMENT WITH DEPICTING A WEDGE LIKE BOUNDARY BISECTING THE FORECAST AREA FROM NORTH TO SOUTH. THERE COULD STILL BE SOME PRECIP DURING THIS TIME FRAME AS ANY WEAK DISTURBANCE IN THE FLOW ALOFT WILL BE ENOUGH TO TRIGGER SOME SHOWERS WITHIN AN INCREASINGLY MOIST AIR MASS. AT THIS TIME THE BEST TIME FRAME FOR SIGNIFICANT PRECIP LOOKS TO OCCUR WEDNESDAY INTO THURSDAY WITH THE FRONT. PRECIP CHANCES SHOULD BEGIN TO DECREASE LATE THURSDAY AS THE FRONT MOVES EAST OF THE AREA. HOWEVER...THE CLOSED LOW/UPPER TROUGH WILL LINGER OVER THE AREA FOR THE REMAINDER OF THE WORK WEEK (LIKELY INTO THE WEEKEND). EVEN THOUGH THERE IS STILL A LOT TO IRONED OUT WITH REGARD TO THE EXACT DETAILS OF THE FORECAST...GIVEN THE STRENGTH OF THE SYSTEM AND TIME OF YEAR... SEVERE WEATHER AND/OR HEAVY RAIN WILL BE A POSSIBILITY...ALTHOUGH EXACTLY WHEN IS TOUGH TO DETERMINE RIGHT NOW. TEMPS SHOULD BE NEAR TO SLIGHTLY BELOW NORMAL...BUT WILL ULTIMATELY DEPEND ON THE AMOUNT/TIMING OF CLOUDS/PRECIP. && .AVIATION /18Z FRIDAY THROUGH TUESDAY/... AS OF 250 PM FRIDAY... AREAS AND CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL NC THROUGH THE AFTERNOON AND EVENING HOURS. THE STORMS WILL BE SCATTERED INITIALLY AND MAY END AS A BAND OF CONVECTION ASSOCIATED WITH AN APPROACHING COLD FRONT. THE THUNDERSTORMS WILL PRODUCE LOCALIZED AREAS OF IFR/MVFR VISIBILITIES ALONG WITH THE POTENTIAL OF HAIL AND WIND GUSTS IN EXCESS OF 40KTS. THE CONVECTION WILL END FROM WEST TO EAST BETWEEN 00 AND 03Z TONIGHT WITH FAIR WATER VFR CONDITIONS EXPECTED FOR THE REMAINDER OF THE OVERNIGHT AND INTO SATURDAY. SOUTH TO SOUTHWEST WINDS AT 10 TO 20 KTS WITH GUSTS UP TO 30KTS AT TIMES THIS AFTERNOON WILL BECOME WESTERLY BEHIND THE FRONT AT 5 TO 10 KTS AND PERSIST INTO SATURDAY. LOOKING BEYOND THE TAF PERIOD... GENERALLY FAIR WEATHER IS EXPECTED ON SATURDAY NIGHT INTO SUNDAY BEFORE A PERIOD OF POTENTIALLY UNSETTLED WEATHER WITH SHOWERS AND THUNDERSTORMS SETS UP TOWARD MID WEEK. -BLAES && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...KRD LONG TERM...KRD AVIATION...BLAES
Hazardous weather outlook, Apr 25, 6:07 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 607 PM EDT FRI APR 25 2014 NCZ007>011-024>028-040>043-074>078-083>086-088-089-262215- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 607 PM EDT FRI APR 25 2014 ...TORNADO WATCH 91 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...AND PERIODS OF HEAVY RAIN...WILL EXIST EARLY TO MID NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ021>023-038-039-073-262215- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY- 607 PM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...AND PERIODS OF HEAVY RAIN...WILL EXIST EARLY TO MID NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BLAES
In the hours before
Special weather statement, Apr 25, 5:20 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT FRI APR 25 2014
NCZ022>024-039-040-075-076-252215-
GUILFORD-RANDOLPH-LEE-ORANGE-CHATHAM-MOORE-ALAMANCE-
520 PM EDT FRI APR 25 2014
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
EASTERN GUILFORD...EASTERN RANDOLPH...NORTHERN LEE...ORANGE...
CHATHAM...NORTHWESTERN MOORE AND ALAMANCE COUNTIES UNTIL 615 PM
EDT...
AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ELON COLLEGE TO 11 MILES SOUTHWEST OF SILER CITY...AND MOVING EAST AT
35 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...CHAPEL HILL...BURLINGTON...SANFORD...ASHEBORO...
GRAHAM...HILLSBOROUGH...RANDLEMAN...PITTSBORO AND NORTH CAROLINA ZOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3624 7898 3598 7899 3586 7901 3586 7900
3550 7901 3551 7985 3625 7981
TIME...MOT...LOC 2120Z 269DEG 32KT 3615 7947 3557 7954Local storm report, Apr 25, 5:27 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL HALIFAX 36.33N 77.59W
04/25/2014 M1.75 INCH HALIFAX NC FIRE DEPT/RESCUE
FIRE CHIEF REPORTED GOLF BALL SIZE HAIL IN HALIFAX
&&
EVENT NUMBER RAH1401314
KRRLocal storm report, Apr 25, 5:37 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 WSW BETHEL HILL 36.47N 78.95W
04/25/2014 M1.75 INCH PERSON NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1401316
BLAESLocal storm report, Apr 25, 5:50 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 1 S DENTON 35.63N 80.11W
04/25/2014 DAVIDSON NC 911 CALL CENTER
TREE DOWN IN DENTON NEAR THE INTERSECTION OF S. MAIN ST
AND W NOELL AVE
&&
EVENT NUMBER RAH1401317
KRRLocal storm report, Apr 25, 5:51 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 2 NW LEXINGTON 35.83N 80.28W
04/25/2014 DAVIDSON NC 911 CALL CENTER
TREE DOWN IN LEXINGTON NEAR INTERSECTION OF CENTRAL AVE
AND W 5TH AVE
&&
EVENT NUMBER RAH1401318
KRRLocal storm report, Apr 25, 6:08 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL DORTCHES 36.01N 77.86W
04/25/2014 E0.88 INCH NASH NC TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL IN DORTCHES
&&
EVENT NUMBER RAH1401319
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:25 PM EDT | Special Weather Statement | RAH | Guilford | 50 min |
| Apr 25, 12:51 PM EDT | Special Weather Statement | RAH | Orange | 39 min |
| Apr 25, 1:04 PM EDT | Special Weather Statement | RAH | Alamance | 41 min |
| Apr 25, 1:13 PM EDT | Special Weather Statement | RAH | Moore | 47 min |
| Apr 25, 1:21 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 39 min |
| Apr 25, 1:24 PM EDT | Special Weather Statement | RAH | Wilson | 36 min |
| Apr 25, 1:32 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 43 min |
| Apr 25, 1:53 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 52 min |
| Apr 25, 1:57 PM EDT | Special Weather Statement | RAH | Nash | 33 min |
| Apr 25, 2:04 PM EDT | Special Weather Statement | RAH | Lee, Moore | 26 min |
| Apr 25, 2:08 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange | 67 min |
| Apr 25, 2:09 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 36 min |
| Apr 25, 2:10 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 50 min |
| Apr 25, 2:26 PM EDT | Special Weather Statement | RAH | Halifax | 34 min |
| Apr 25, 2:34 PM EDT | Special Weather Statement | RAH | Chatham | 26 min |
| Apr 25, 2:38 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 67 min |
| Apr 25, 2:51 PM EDT | Special Weather Statement | RAH | Johnston | 39 min |
| Apr 25, 2:57 PM EDT | Special Weather Statement | RAH | Halifax | 33 min |
| Apr 25, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 57 min |
| Apr 25, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 41 min |
| Apr 25, 3:35 PM EDT | Special Weather Statement | RAH | Alamance, Guilford, Orange, Person, Randolph | 40 min |
| Apr 25, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 62 min |
| Apr 25, 3:47 PM EDT | Tornado Warning | RAH | Franklin, Halifax, Nash, Warren | 43 min |
| Apr 25, 3:50 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 40 min |
| Apr 25, 3:52 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 38 min |
| Apr 25, 3:59 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 61 min |
| Apr 25, 4:01 PM EDT | Tornado Warning | RAH | Wayne | 44 min |
| Apr 25, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 64 min |
| Apr 25, 4:18 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 57 min |
| Apr 25, 4:19 PM EDT | Tornado Warning | RAH | Halifax | 41 min |
| Apr 25, 4:22 PM EDT | Special Weather Statement | RAH | Guilford | 53 min |
| Apr 25, 4:27 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 63 min |
| Apr 25, 4:37 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance, Warren | 38 min |
| Apr 25, 4:46 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 59 min |
| Apr 25, 4:59 PM EDT | Special Weather Statement | RAH | Durham, Wake | 61 min |
| Apr 25, 5:18 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 42 min |
| Apr 25, 5:20 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 55 min |
| Apr 25, 5:20 PM EDT | Tornado Warning | RAH | Edgecombe, Halifax | 40 min |
| Apr 25, 5:42 PM EDT | Flash Flood Warning | RAH | Franklin, Halifax, Vance, Warren | 3 hr |
| Apr 25, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 45 min |
| Apr 25, 6:12 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 33 min |
| Apr 25, 6:40 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Johnston, Nash, Wayne, Wilson | 2 hr |
| Apr 25, 7:10 PM EDT | Special Weather Statement | RAH | Wayne | 35 min |
| Apr 25, 7:23 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 37 min |
| Apr 25, 7:48 PM EDT | Special Weather Statement | RAH | Sampson | 57 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.